MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE; URETERORENOSCOPE 5° 6/7.5FR WL 430MM

RICHARD WOLF GMBH E-LINE; URETERORENOSCOPE 5° 6/7.5FR WL 430MM
Model Number 8702534
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The examination has revealed that moisture has penetrated into system at the sealing ring.The ureterorenoscope 5° 6/7.5fr wl 430mm, part id: 8702534, serial # (b)(6), was produced on (b)(6) 2022 in a lot of (b)(4) pieces.Until today, this is the only s/n (b)(6) from this lot which was claimed with this error pattern.The defect is considered as a sporadic failure.In the last three years, a total of 6 complaints were processed for this type, which were also classified as sporadic failures.At the same time, (b)(4) types were sold worldwide.Based on this data, we do not see any fundamental problem, the instrument corresponds to the current state of the art.The ifu ga-d 352 /usa/ 2012-11 v4.0 i eco: 2012-0540 contains several descriptions of visual and functional checks which serve to detect faults prior to use on patient in section 7 use and section 8 checks.In additional, the ifu states that there must always be an operable comparable device or a conventional system on hand.The subject issue of image failure is present in the risk management file a1 - reusable rigid optics with and without working channel, rev.05.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.
 
Event or Problem Description
The user facility has informed richard wolf gmbh of an issue regarding a ureterorenoscope 5° 6/7.5fr wl 430mm, part id: 8702534, serial number # (b)(6).Surgery planned on august 5, 2023, resolution of patient case with ureteral lithiasis, ureteral lithotripsy surgery is planned using richard wolf ureterorenoscope 5° 6/7.5fr.According to the initial reporter, the procedure begins, perceiving poor image quality at the beginning of the procedure, with the presence of an external halo that reduces the field of vision, making maneuvers within the ureter difficult.An attempt is made to perform lithotripsy with a pneumatic lithotripter; due to vision difficulties, it is decided to suspend procedure and reschedule the case until a new work item is available, exposing the patient again to another anesthetic event and another hospitalization.There was a time delay about 90 minutes.

Brand Name
E-LINE
Common Device Name
URETERORENOSCOPE 5° 6/7.5FR WL 430MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17920799
Report Number9611102-2023-00058
Device Sequence Number19578860
Product Code FGB
UDI-Device Identifier04055207020036
UDI-Public04055207020036
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8702534
Device Catalogue Number8702.534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown